Israel Journal of Mathematics

, Volume 129, Issue 1, pp 209–220 | Cite as

Finite groups of bounded rank with an almost regular automorphism

  • A. Jaikin-Zapirain


In this paper we prove that any finite group of rankr, with an automorphism whose centralizer hasm points, has a characteristic soluble subgroup of (m, r)-bounded index andr-bounded derived length. This result gives a positive answer to a problem raised by E. I. Khukhro and A. Shalev (see also Problem 13.56 from the “Kourovka Notebook” [Kou]).


Finite Group Maximal Lattice Injective Morphism Characteristic Subgroup Embed Subgroup 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [DDMS] J. Dixon, M. du Sautoy, A. Mann and D. Segal,Analytic Pro-p Groups, 2nd edn., Cambridge University Press, Cambridge, 1999.MATHGoogle Scholar
  2. [Ja] A. Jaikin-Zapirain,On the almost regular automorphisms of finite p-groups, Advances in Mathematics153 (2000), 391–402.MATHCrossRefMathSciNetGoogle Scholar
  3. [Kh1] E. I. Khukhro,Almost regular automorphisms of finite groups of bounded rank, Sibirskii Matematicheskii Zhurnal37 (1996), no. 6, 1407–1412; English transl: Siberian Mathematical Journal,37 (1996), no. 6, 1237–1241.MathSciNetGoogle Scholar
  4. [Kh2] E. I. Khukhro,p-Automorphisms of Finite p-Groups, Cambridge University Press, 1998.Google Scholar
  5. [Kh3] E. I. Khukhro, private communication.Google Scholar
  6. [Kou] E. I. Khukhro and V. D. Mazurov (eds.),The Kourovka Notebook: Unsolved Problems in Group Theory, 14th edn., Novosibirsk, 1999.Google Scholar
  7. [Kr] V. A. Kreknin,The solubility of the Lie algebras with a regular automorphism, Sibirskii Matematicheskii Zhurnal8 (1967), 715–716; English. transl.: Siberian Mathematical Journal8 (1968), 536–537.MATHMathSciNetGoogle Scholar
  8. [LM] A. Lubotzky and A. Mann,Powerful p-groups. I. Finite groups, Journal of Algebra105 (1987), 484–505.MATHCrossRefMathSciNetGoogle Scholar
  9. [Sh1] A. Shalev,Automorphisms of finite groups of bounded rank, Israel Journal of Mathematics82 (1993), 395–404.MATHMathSciNetGoogle Scholar
  10. [Sh2] A. Shalev,On almost fixed point free automorphisms, Journal of Algebra157 (1993), 271–282.MATHCrossRefMathSciNetGoogle Scholar
  11. [Sh3] A. Shalev,Finite p-groups, inCollection: Finite and Locally Finite Groups (Istanbul, 1994), NATO Advanced Science Institutes Series C: Mathematical and Physical Sciences471 (1995), 401–450.Google Scholar
  12. [We] B. A. F. Wehrfritz,Infinite Linear Groups, Springer-Verlag, Berlin, 1973.MATHGoogle Scholar

Copyright information

© Hebrew University 2002

Authors and Affiliations

  1. 1.Departmento de Matemáticas, Facultad de CienciasUniversidad Autónoma de Madrid, Cantoblanco Ciudad UniversitariaMadridSpain

Personalised recommendations